Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Skin infection on right thumb, dark, swollen, took antibiotic injection. What should i do?

I have what looks to be a skin infection on my right thumb . It is very dark and swollen. I went to a doctor yesterday because the swelling was starting to spread to my hand . When I got there yesterday the swelling was half way across my hand. He gave me an antibiotic injection(didn t say what) and sulfame/ trim pills. He also gave me ketorolac for pain and swelling. Today my entire hand, wrist and part of forearm are swollen. I assumed the keto would decrease swelling- increase urine? Hasn t happened. What do you think I should do. Give it more time or go to another doctor.
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013

Welcome and thanks for posting your query to HealthcareMagic.

As per your query you have the problem of Skin infection on right thumb which is dark, swollen and despite taking antibiotics is progressing through out the entire right upper limb.

As per the findings you are telling it appears to be "cellulitis" which is spreading all over the upper limb. I suggest yo to meet a surgeon "IMMEDIATELY POSSIBLE".
These infections on upper limb can prove disastrous if not attended in time. Our upper limb has multiple different compartments and it can spread from one compartment to another. The simple antibiotics are not sufficient but we may need injectable antibiotics to take care of the problem.

So again I request you to meet a good surgeon immediately.

I hope these information's will help you. If you have further queries I will be happy to help.

"Wish you good health and early recovery from the problem"

Dr Sanjay Kumar Kanodia
MD (Dermatology)
Answered: Fri, 28 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor